hi, my mother has IBD for 20 years and in last year she uses prednisolone for treatment. after treatment period she has pain in her leg . in standing up and sitting she feel more pain. she has 92% Bone density in her last test ,5 days ago. in this situation how my mother can treat her pain . i need some information ,please help me
I am a straight forward person. So here it comes ! Are you saying your mom has been on Prednisolone for one year. Is your doctor lazy or just out of his mind?
Prednisolone is in a class of drugs called steroids.
"Bone Thinning (Osteoporosis)
Prednisone may cause thinning of the bones even in people who are not usually at high risk for osteoporosis (for example: males, young people). In people susceptible to osteoporosis, prednisone may accelerate the process of bone loss. Fortunately, in the past few years, excellent treatments and preventive measures have become available for osteoporosis. All patients on prednisone for prolonged periods are candidates for these medicines."
"Avascular Necrosis of Bone
For reasons that are not known, high dose prednisone (for example, greater than 20 milligrams a day) predisposes some patients to joint damage, most often of the hips. In avascular necrosis (or osteonecrosis, meaning “bone death”) of the hip, the part of the leg bone that inserts into the pelvis dies, resulting in pain with weight–bearing and some loss of joint function. Many patients with avascular necrosis require joint replacements."
Is your mom seeing a gastroenterologist for her IBD? If not she should be.
I found an article about the low bone density and the coleation with Calcium and Vit. D.
Right now many physicians are running a Vit. D test and most are coming out very low. She needs to have a blood as low calcium intake or low vitamin D levels needs to be corrected.
I think you should read this article from the Clevland Clinic Journal of Medicine.
I wish your mom the best. Please keep an eye on her health. Everyone should have a person like you to help them. She is Blessed !
ashkan.am528; If your mom has been on steroids for the last year then you need to get her a new Dr. There are other treatments out there for IBD that are not known to cause bone loss. Also she should not be on a steroid for that long just because of the fact that it brings your immune system down and she cannot get her flu shot if she chooses to do so. You cannot get a live active immunization if your on steroids. As for the pain she needs to go and see a good Primary Care Dr. that could address that situation. I don't dare recommend something with not knowing exactly how long she had been on this course of treatment. Good Luck.
- Prednisolone Information for Consumers
- Prednisolone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisolone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Dec 2009 • 1 answer
Posted 6 Jan 2010 • 2 answers
Posted 18 Oct 2012 • 3 answers
Posted 5 Jun 2013 • 3 answers
Posted 13 Feb 2014 • 2 answers